MAUDE Adverse Event Report: PROVIDENCE MEDICAL TECHNOLOGY, INC. ALLY BONE SCREW-L; INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, CERVICAL

PROVIDENCE MEDICAL TECHNOLOGY, INC. ALLY BONE SCREW-L; INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, CERVICAL
Model Number PD-32-602
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The screw malposition occurred due to the use of an undersized screw, exacerbated by the surgeon over-driving the screw into the cage without use of the cage holder instrument, which is supplied with the kit.
 
Event or Problem Description
During completion of a 3 level acdf, c3-c6 , on a (b)(6) female, a surgeon reported mal-position of the superior ally bone screw-l through cavux-l cervical cage at c4-c5 level upon delivery and adjustment with a screw driver without use of the cage holder instrument, resulting in the screw protruding beyond the cage by approximately 2 millimeters.The surgeon removed the screw and replaced it with another screw, resulting is a successful placement.Surgeon experienced similar issue at the c5-c6 level, but the protrusion beyond the cage was minimal, and surgeon did not adjust the screw position.Surgeon reported that overall the procedure was completed successfully, without any negative sequalae.
 
Additional Manufacturer Narrative
Updated problem description for clarity.From: during completion of a 3 level acdf, c3-c6 , on a 59-year-old female, a surgeon reported mal-position of the superior ally bone screw-l through cavux-l cervical cage at c4-c5 level upon delivery and adjustment with a screw driver without use of the cage holder instrument, resulting in the screw protruding beyond the cage by approximately 2 millimeters.The surgeon removed the screw and replaced it with another screw, resulting is a successful placement.Surgeon experienced similar issue at the c5-c6 level, but the protrusion beyond the cage was minimal, and surgeon did not adjust the screw position.Surgeon reported that overall the procedure was completed successfully, without any negative sequalae.To: during completion of a 3 level acdf, c3-c6 , on a 59-year-old female, a surgeon reported mal-position of the superior ally bone screw-l through cavux cervical cage-l implant at c4-c5 level upon delivery and adjustment with a screw driver without use of the cage delivery instrument, resulting in approximately 3mm of excess protrusion from the intended screw placement position.The surgeon removed the screw and replaced it with another screw, resulting in a successful placement.Surgeon experienced similar issue at the c5-c6 level, but the protrusion beyond the cage was minimal, and surgeon did not adjust the screw position.Surgeon reported that overall the procedure was completed successfully, without any negative clinical sequalae.
 
Event or Problem Description
During completion of a 3 level acdf, c3-c6 , on a 59-year-old female, a surgeon reported mal-position of the superior ally bone screw-l through cavux cervical cage-l implant at c4-c5 level upon delivery and adjustment with a screw driver without use of the cage delivery instrument, resulting in approximately 3mm of excess protrusion from the intended screw placement position.The surgeon removed the screw and replaced it with another screw, resulting in a successful placement.Surgeon experienced similar issue at the c5-c6 level, but the protrusion beyond the cage was minimal, and surgeon did not adjust the screw position.Surgeon reported that overall the procedure was completed successfully, without any negative clinical sequalae.

Brand Name
ALLY BONE SCREW-L
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, CERVICAL
Manufacturer (Section D)
PROVIDENCE MEDICAL TECHNOLOGY, INC.
3875 hopyard rd. suite 300
pleasanton CA 94588
MDR Report Key8515345
Report Number3009394448-2019-00002
Device Sequence Number1871085
Product Code OVE
UDI-Device Identifier00852776006317
UDI-Public(01)00852776006317(17)200416(10)045647
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K163474
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other Health Care Professional
Remedial Action Recall,Other
Type of Report Initial,Followup
Report Date (Section B) 04/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/16/2020
Device Model NumberPD-32-602
Device Catalogue NumberPD-32-602
Device Lot Number045647
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/25/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/15/2019
Supplement Date Received by Manufacturer03/15/2019
Initial Report FDA Received Date04/15/2019
Supplement Report FDA Received Date05/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
3009394448-19-001-R
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CAVUX SPINAL SYSTEM-L, CAVUX CERVICAL CAGE-L; CAVUX SPINAL SYSTEM-L, CAVUX CERVICAL CAGE-L
Patient Age59 YR